Heavy Snow, N Elko Cnty
- When
- December 31, 9:00 PM PST to 11:59 PM PST
- Where
- N Elko Cnty forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Wild Horse reported 6 inches of new snow.
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Dec 31, 2:31 PM PST, 6 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 231 PM PST WED DEC 31 2003 .SYNOPSIS...THE NEXT WEATHER DISTURBANCE WILL BE MOVING INTO NORTHERN NEVADA TONIGHT. SNOW ALONG WITH STRONG GUSTY WINDS WILL SPREAD FROM NORTHERN NEVADA TONIGHT AND TO CENTRAL NEVADA BY THURSDAY MORNING. UNSETTLED WEATHER CONTINUES THROUGH NEXT TUESDAY. && .SHORT TERM...WEAK 300/700MB COUPLET ALONG WITH A WEAK VORT MAX TRIGGERING SNOW SHOWERS OVER NORTHERN CWA. A STRONG COUPLET REFORMS OVER NORTHERN CWA AROUND 12Z THROUGH 00Z THURSDAY. GOOD UVV ALSO FORMS OVER CENTRAL NEVADA ATTM. 700 MB WINDS AND SURFACE GRADIENTS INCREASE AFTER MIDNIGHT. THINK HEAVIEST SNOW AMOUNTS OVER NVZ030 AND NVZ031 WHERE MODELS FORECAST BEST QPFS. STRONG WINDS SHOULD LIMIT SNOW AMOUNTS OVER REST OF CWA. THEREFORE WILL KEEP WINTER STORM WARNING FOR NORTHERN CWA AND SNOW AND BLOWING SNOW ADVISORY CONTINUING FOR REST OF CWA ATTM. COLD FRONT PUSHES ACROSS CWA THURSDAY NIGHT FOR ANOTHER SHOT OF SNOW AND WIND. AIRMASS BECOMES UNSTABLE FRIDAY AND WITH CYCLONIC FLOW EXPECT MORE SNOW SHOWER ACTIVITY. .LONG TERM...UNSETTLED WEATHER EXPECTED TO PERSIST FOR REMAINDER OF THE WEEKEND AND EARLY TO MIDDLE PART OF NEXT WEEK AS MEAN TROUGHY PATTERN CONTINUES...WITH SEVERAL SHORTWAVE FEATURES MOVING THROUGH WITH AID OF 100+ KT JET. HARD TO TIME INDIVIDUAL SHORTWAVE FEATURES AND HARD TO DETERMINE EXACT PLACEMENT OF FAVORABLE QUADRANTS OF UPPER JET...BUT WILL KEEP CHANCE POPS ACROSS MUCH OF CWA THROUGH WEDNESDAY...HITTING NORTHERN THE NEVADA THE HARDEST BASED ON GFS. HAVE ALSO BUMPED SNOW LEVELS UP A TAD IN LIGHT OF WARMER H7 TEMPERATURES. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING NVZ030...NVZ031...NVZ034 TONIGHT THROUGH THURSDAY NIGHT. SNOW AND BLOWING SNOW ADVISORIES FOR NVZ032 AND NVZ036 TONIGHT THROUGH THURSDAY NIGHT. BLOWING SNOW ADVISORIES FOR NVZ033...NVZ035...NVZ037...NVZ013 TONIGHT THROUGH THURSDAY NIGHT. && HARMER/PELOQUIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 438 AM PST WED DEC 31 2003 NVZ013-033-035-037-011300- EXTREME EASTERN ELKO COUNTY-NORTHERN NYE COUNTY- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-WHITE PINE COUNTY- 438 AM PST WED DEC 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA AND PORTIONS OF NORTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT. THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A BLOWING SNOW ADVISORY FOR TONIGHT THROUGH THURSDAY NIGHT FOR CENTRAL AND EASTERN NEVADA. A STRONG PACIFIC STORM WILL MOVE INLAND TONIGHT AND WILL AFFECT CENTRAL NEVADA AND PORTIONS OF NORTHERN NEVADA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SEE PRODUCT WWUS85... RNOWSWLKN...FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ030-031-034-011300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 438 AM PST WED DEC 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT. THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...AND THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE FOR LATE TONIGHT THROUGH THURSDAY NIGHT. ANOTHER MOIST PACIFIC STORM WILL AFFECT PORTIONS OF NORTHERN NEVADA WEDNESDAY NIGHT AND NEW YEARS DAY. SEE PRODUCT .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ032-036-011300- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 438 AM PST WED DEC 31 2003 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY FOR TONIGHT THROUGH THURSDAY NIGHT FOR PORTIONS OF NORTHEASTERN NEVADA. A STRONG PACIFIC STORM WILL MOVE INLAND TONIGHT AND WILL AFFECT CENTRAL NEVADA AND PORTIONS OF NORTHERN NEVADA TONIGHT THROUGH THURSDAY NIGHT. SEE PRODUCT WWUS85...RNOWSWLKN...FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. CLAYCOMB
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
Wild Horse reported 6 inches of new snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2003Every state in 2003This day in weather historyWarnings in Nevada, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380240.